Discussions By Condition: Mental conditions

Ritalin side effects?

Posted In: Mental conditions 4 Replies
  • Posted By: Anonymous
  • August 26, 2006
  • 04:58 PM

Is it possible to lead me to documentation on the nexus between Ritalin therapy and vocal/phonic tics in adults?

The details on my continuing employment saga may be found in this link:www.cutv.com/ERPittman.htm

Essentially I was forced to retire from the US Postal Service after 35 years service because of intermittent "humming" which I now believe might be
medication related.

What would be extremely helpful would be a url/link showing that humming could be a side effect of ritalin therapy.

Note: I have no "problem" with the humming, which bothers me quite a bit but does not, in my opinion, render me unemployable.

What I want is to return to my previous employment and am not pursuing any claims against the manufacturer.

Any "pursuit" would be in the direction of the physician retained by the postal service who failed to obtain adequate information, but that's another issue.

I can provide additional information, if needed.



HELP!!!

Reply Flag this Discussion

4 Replies:

  • Read "Toxic Psychiatry" By Breggin.
    Anonymous 42789 Replies
    • January 8, 2007
    • 06:32 PM
    • 0
    Flag this Response
  • I have taken ritalin when i was child it worked fine then i tried it again when i was an adult it made me extremely psychotic and violent so what may work some wont work at others the best advice is when taking new meds have a weekly visit to a therapist or some other mental health person
    Anonymous 42789 Replies
    • January 18, 2007
    • 03:32 PM
    • 0
    Flag this Response
  • Beware, Breggin is a well known quack with a great deal of bad science behind him. He has regularly brought suit unsuccessfully against a variety of people/groups/companies, and has even been accused of "falling short of the standard of expert" by a US judge. It is possible to find those who say everything is ultra-safe and those who say everything is ultra-dangerous as well as every shade and color in-between. Read critically and only accept well-backed accepted information. Don't fall victim to the agenda of a loud and vocal few. Think critically and reach your own conclusions, but remember that science is ultimately a community of knowledge, and what is accepted as truth is based on a consensus reached from the available evidence. The consensus is that Ritalin (like every other drug) has it's pitfalls, and must be administered by a licensed professional, but that it is remarkably safe when compared with the bulk of all other medications (having a lower relative toxicity than such compounds as acetaminophen)!
    Anonymous 42789 Replies
    • January 29, 2007
    • 05:05 AM
    • 0
    Flag this Response
  • Is it possible to lead me to documentation on the nexus between Ritalin therapy and vocal/phonic tics in adults?The details on my continuing employment saga may be found in this link:www.cutv.com/ERPittman.htmEssentially I was forced to retire from the US Postal Service after 35 years service because of intermittent "humming" which I now believe might bemedication related.What would be extremely helpful would be a url/link showing that humming could be a side effect of ritalin therapy.Note: I have no "problem" with the humming, which bothers me quite a bit but does not, in my opinion, render me unemployable.What I want is to return to my previous employment and am not pursuing any claims against the manufacturer.Any "pursuit" would be in the direction of the physician retained by the postal service who failed to obtain adequate information, but that's another issue.I can provide additional information, if needed.HELP!!!This is probably old but if you get this my son was on Ritalin for 5 years and does the same thing. I often yell at him about it cause I'm a nursing student and I'm always tring to study.Robin
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.